What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 29, 5:56 AM CST, 5 hours 52 minutes earlier. Its key messages:
- * Warm to hot and humid conditions continue today.
- Heat Index values mainly mid 90s to low 100s deg F * This Morning: Scattered non-severe thunderstorms will move across the area, likely dissipating through the morning. Non-severe (<58 mph) wind gusts and brief heavy rain may be possible. * Today and Tonight: There is a SLIGHT RISK for severe thunderstorms this evening and into the overnight hours. Primary risks remain damaging winds and locally heavy rainfall. * Early Work Week: A bit cooler and less humid.
Area forecast discussion, Jun 29, 5:56 AM CST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
656 AM CDT Sun Jun 29 2025
.KEY MESSAGES...
* Warm to hot and humid conditions continue today.
- Heat Index values mainly mid 90s to low 100s deg F
* This Morning: Scattered non-severe thunderstorms will move across
the area, likely dissipating through the morning. Non-severe (<58
mph) wind gusts and brief heavy rain may be possible.
* Today and Tonight: There is a SLIGHT RISK for severe thunderstorms
this evening and into the overnight hours. Primary risks remain
damaging winds and locally heavy rainfall.
* Early Work Week: A bit cooler and less humid.
&&
.DISCUSSION...
Issued at 330 AM CDT Sun Jun 29 2025
While the large scale/big picture synoptic pattern has seen little
change and remains on track, the devil is in the details. And the
details are ... messy ... to put it nicely.
Predominantly weak zonal flow remains dominant over the region with
the jet stream remaining displaced northward toward the US-Canada
border and northward. Shortwave trough/disturbance has moved off the
Canadian Rockies and into the Northern Plains and surface high
building in on its heels too has pushed a cool front across the
Northern Plains. As expected, robust convection has initiated
along/ahead of this surface boundary during the evening and
overnight hours. More towards the immediate area, scattered weak/non-
severe convection too has begun to blossom early this morning (~2am)
in response to broad isentropic lift associated with a modest LLJ.
With table set, the short term (24-36) hr forecast remains
remarkably uncertain/low-confidence, though that tends to be the
hallmark of this sort of summer flow pattern. Let's break the
forecast down into individual pieces...
Ongoing LLJ convection: This activity over eastern Kansas and
central Missouri respectively is largely according to forecast, if
not a couple hours early compared to recent HRRR and other recent
CAM guidance. As such, this tends to be the highest confidence
portion of the next 24 to 36 hrs. Expect this activity to slowly
glide eastward and expand in coverage over the coming few hours,
primarily affecting eastern Kansas and western to central Missouri.
Initially modest PWats around 1.5 are expected to increase in
response to the LLJ induced moisture transport, pushing towards 2
inches this morning. With virtually nil vertical wind shear and weak
steering flow, this activity will act much like air mass
thunderstorms in that individual updrafts will be relatively short
lived. As LLJ wanes mid-late morning, so too should coverage of this
activity. Any "stronger" clusters that are able to produce outflow,
may allow convection to linger into the afternoon over central to
eastern Missouri. Brief heavy rainfall and non-severe wind gusts
would be primary results.
Existing Northern Plains convection: The reason to mention this is
that its evolution may/will carry large ramifications for local
strong/severe potential later this evening and night. As has already
been alluded to, CAM guidance has been and continues to be
relatively all over the map. Recent HRRR for example has recently
depicted existing Nebraska/South Dakota convection as drifting
eastward and staying away from Missouri/Kansas. However,
current/ongoing convection is not acting as such, instead drifting
SE as a marginally strong/severe MCS, generally following existing
broad ML/MUCAPE gradient. This is likely attributed to the weak
easterly steering flow and its inability to more directly influence
the convection. The 00z HRRR and some of the older MPAS/RRFS runs
have better depicted what is ongoing. Should we buy into the latter,
this would potentially push into and track across the area this
morning, and begin to call into question recovery for latter
potential convection. Something to continue to keep a close eye
on...
This afternoon and evening/night convection potential: An unusually
uncertain forecast resides here due to potential convective
evolution(s) mentioned above, resulting in a wide range of
possibilities. Current reality tends to suggest the existing
Nebraska MCS to more closely reflect 00z HRRR/MPAS/RRFS/NSSL-WRF
progressions versus more recent HRRR cycles. As such, worked over
atmosphere and lingering cloud cover could severely hamper the
extreme CAPE scenario that had been mentioned in previous AFDs,
especially with only weak/modest southerly return flow to re-prime
conditions. Do think this may be the current most likely scenario
and as such would limit the strong/severe potential this
evening/night. It would not necessarily eliminate convection, but
would begin to take the higher end wind scenarios off the table.
Conversely, if the MCS peters out before reaching the area and the
LLJ activity does not linger, >3500-4000 J/kg CAPE may remain in
play across the area and keep the existing SPC Slight more in
play. Primary threat would remain strong/damaging winds in that
scenario. Want to reiterate the uncertainty in evolution and the
importance of the next couple/few hours to how this evening may
play out.
Heat: Lesser concern overall here, but uncertainty certainly
carries to the temperature/humidity/heat index portion of the
forecast as well. Hottest scenario would be the Nebraska MCS not
arriving and LLJ activity not lingering, allowing maximal diurnal
heating and heat index values to approach lower 100s in/around
eastern Kansas/western Missouri, and especially within the KC Urban
Heat Island.
Work Week: Frontal boundary moves across the area late overnight
tonight and brings about modest temperature and humidity relief.
Expect temperatures to ease back a handful of degrees into the mid
80s and dew points gradually falling back into the lower 60s early
week. Upper level pattern then begins to take on more amplified
stance, with some degree of ridging over the Central CONUS by mid-
late week, allowing southerly flow to return and push temperatures
and dew points back towards the lower 90s and lower 70s
respectively.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 630 AM CDT Sun Jun 29 2025
Scattered thunderstorms MVFR conditions expected to continue
through the 14z time period 14z time period there may be a
potential with extending past the 14z with the thunderstorms
coming from OAX moving southward. Estimated distance speed will
be through KSTJ past 14z and if it remains intact. Its moving
about 45 mph and main concern is if there will be more -SHRA
across KMCI, KMKC from 14-16z with more cloud cover than
represented in TAFs. Thus there could be chances but not enough
for Prob30 group. The big question is if this remains across
the area depending through morning with the -SHRA or cloud cover
behind which will play into the activity later tonight. For now
kept TAFs evening thunderstorms potentially developing after 02z
with greatest impact TSRA between 06z-09z for TAF sites. Again
this development and strength will depend on the this morning
but currently expecting.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...Curtis
AVIATION...WFO EAX
Hazardous weather outlook, Jun 29, 4:06 AM CST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Sun Jun 29 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Sun Jun 29 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
* Warm to hot and humid conditions continue today.
- Heat Index values mainly mid 90s to low 100s deg F
* This Morning: Scattered non-severe thunderstorms will move across
the area, likely dissipating through the morning. Non-severe (<58
mph) wind gusts and brief heavy rain may be possible.
* Today and Tonight: There is a SLIGHT RISK for severe thunderstorms
this evening and into the overnight hours. Primary risks remain
damaging winds and locally heavy rainfall.
* Early Work Week: A bit cooler and less humid.
In the hours before
Special weather statement, Jun 29, 10:40 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1140 AM CDT Sun Jun 29 2025
MOZ016-017-024-025-032-291715-
Adair MO-Macon MO-Chariton MO-Linn MO-Sullivan MO-
1140 AM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARITON...ADAIR...
EASTERN LINN...SOUTHEASTERN SULLIVAN...SOUTHEASTERN SCHUYLER AND
MACON COUNTIES THROUGH 1215 PM CDT...
At 1140 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Novinger to 7 miles northwest of Atlanta
to Callao. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kirksville, Macon, La Plata, Bevier, Novinger, Atlanta, Callao,
Brashear, New Cambria, Gibbs, Millard, Elmer, Ethel, South Gifford,
Kirksville Regional, and New Boston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3963 9230 3969 9287 4026 9286 4035 9235
3995 9235 3995 9229
TIME...MOT...LOC 1640Z 273DEG 26KT 4020 9274 3995 9259 3978 9261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrullSpecial weather statement, Jun 29, 10:51 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1151 AM CDT Sun Jun 29 2025
KSZ103>105-MOZ028-291715-
Johnson KS-Wyandotte KS-Leavenworth KS-Platte MO-
1151 AM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT WYANDOTTE...EASTERN
LEAVENWORTH...NORTHEASTERN JOHNSON AND SOUTHEASTERN PLATTE COUNTIES
THROUGH 1215 PM CDT...
At 1150 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leavenworth to Lansing to near Bonner
Springs. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overland Park, Shawnee, Lenexa, Leavenworth, Prairie Village,
Lansing, Merriam, Mission, Bonner Springs, Parkville, Platte City,
Basehor, Edwardsville, Fairway, Riverside, Weatherby Lake, Lake
Quivira, Kansas City Kansas, Kansas City Intl Arpt, and Kansas City.
This includes the following highways...
Interstate 70 in Missouri near mile marker 0.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Kansas between mile markers 222 and 234.
Interstate 29 between mile markers 5 and 20.
Interstate 635 between mile markers 0 and 11.
Interstate 435 between mile markers 0 and 34, and between mile
markers 78 and 83.
Kansas Turnpike between mile markers 217 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3938 9471 3915 9460 3889 9466 3906 9501
3924 9495 3940 9495
TIME...MOT...LOC 1650Z 291DEG 29KT 3937 9496 3923 9489 3909 9492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KrullSpecial weather statement, Jun 29, 10:59 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1159 AM CDT Sun Jun 29 2025
KSZ057-103>105-291730-
Johnson KS-Wyandotte KS-Miami KS-Leavenworth KS-
1159 AM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WYANDOTTE...
NORTHWESTERN MIAMI...SOUTHWESTERN LEAVENWORTH AND WESTERN JOHNSON
COUNTIES THROUGH 1230 PM CDT...
At 1158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eudora to near Baldwin City to near
Ottawa. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Olathe, Shawnee, Lenexa, Gardner, De Soto, Edgerton, Linwood, Reno,
Clare, Lackmans, and Clearview City.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 221.
Interstate 435 near mile marker 1.
Kansas Turnpike between mile markers 206 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3909 9518 3909 9500 3893 9474 3856 9502
3857 9507 3898 9506 3899 9507 3898 9509
3896 9508 3897 9511 3897 9513 3898 9516
3896 9517 3897 9519
TIME...MOT...LOC 1658Z 259DEG 28KT 3886 9509 3875 9515 3863 9522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrullSpecial weather statement, Jun 29, 11:21 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1221 PM CDT Sun Jun 29 2025
KSZ057-105-291745-
Johnson KS-Miami KS-
1221 PM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT MIAMI...SOUTHEASTERN
LEAVENWORTH...JOHNSON AND SOUTHWESTERN CASS COUNTIES THROUGH 1245 PM
CDT...
At 1221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Soto to near Spring Hill to near Paola.
Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Gardner, De Soto,
Paola, Spring Hill, Osawatomie, Louisburg, Hillsdale, Chiles,
Bucyrus, Clare, New Lancaster, Lackmans, Stillwell, Stanley, and
Wagstaff.
This includes the following highways...
Interstate 35 in Kansas between mile markers 205 and 223.
Interstate 435 between mile markers 0 and 3, and between mile
markers 80 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3855 9507 3860 9506 3876 9497 3898 9496
3900 9492 3899 9493 3898 9492 3901 9489
3904 9488 3890 9462 3852 9461 3839 9466
3839 9476
TIME...MOT...LOC 1721Z 306DEG 34KT 3893 9494 3872 9490 3859 9493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KrullLocal storm report, Jun 29, 11:38 AM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1238 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM Flood 1 NE Westwood Hills 39.06N 94.60W
06/29/2025 Jackson MO Public
mPING report of street flooding near 39th
Street and Southeast Trafficway.
&&
CMSSpecial weather statement, Jun 29, 11:43 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1243 PM CDT Sun Jun 29 2025
KSZ057-060-105-MOZ043-053-291815-
Johnson KS-Miami KS-Linn KS-Bates MO-Cass MO-
1243 PM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT MIAMI...NORTHEASTERN LINN...
SOUTHEASTERN JOHNSON...WESTERN CASS AND NORTHWESTERN BATES COUNTIES
THROUGH 115 PM CDT...
At 1243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Hill to Louisburg to near Fontana.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overland Park, Belton, Raymore, Gardner, Harrisonville, Paola, Spring
Hill, Peculiar, Osawatomie, Louisburg, Drexel, Linn Valley,
Cleveland, Freeman, Fontana, Lake Annette, Amsterdam, West Line,
Merwin, and New Lancaster.
This includes the following highways...
Interstate 35 in Kansas between mile markers 209 and 211.
Interstate 49 between mile markers 159 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3883 9444 3866 9434 3830 9460 3850 9502
3860 9487 3882 9491
TIME...MOT...LOC 1743Z 265DEG 36KT 3880 9478 3865 9468 3846 9482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Krull